Alert archive / North Carolina / Red Flag Warnings in 2008

Red Flag Warning 1, NWS Raleigh, NC

January 1, 200831 counties in North Carolina

NWS Raleigh, NC issued this red flag warning at Jan 1, 2008, 3:13 PM EST for 31 counties in North Carolina. It took effect at Jan 2, 2008, 9:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2008, 3:13 PM EST (20:13 UTC)
In effect from
Jan 2, 2008, 9:00 AM EST
Expired
Jan 2, 2008, 5:00 PM EST
In force
8 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KRAH 012013
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
313 PM EST TUE JAN 1 2008

...VERY DRY AIR AND BLUSTERY NORTHWEST WINDS WILL CREATE
DANGEROUS FIRE CONDITIONS...

.A COLD DRY AIRMASS WILL SETTLE OVER THE AREA TONIGHT THROUGH
WEDNESDAY. NORTHWEST WINDS BETWEEN 10 TO 15 MPH WITH GUSTS 20 TO
25 MPH ARE EXPECTED TONIGHT. IN SPITE OF THE RECENT SOAKING
RAIN....THE COMBINATION OF THE DRY AIR AND STEADY NORTHWEST WINDS
WILL QUICKLY DRY OUT THE DEAD DOMINANT GRASSES AND TREE LITTER.
WITH VERY DRY AIR OVER THE AREA WEDNESDAY WITH WIND GUSTING
BETWEEN 30 TO 35 MPH....DANGEROUS FIRE CONDITIONS WILL EXIST.


NCZ007>011-021>028-038>043-073>078-083>086-088-089-021100-
/O.NEW.KRAH.FW.W.0001.080102T1400Z-080102T2300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
313 PM EST TUE JAN 1 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM EST WEDNESDAY. 

NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS BETWEEN 30 AND 35 MPH
COUPLED WITH A BONE DRY AIRMASS WILL CREATE DANGEROUS FIRE
WEATHER CONDITIONS. ANY FIRES THAT OCCUR MAY QUICKLY BURN OUT OF
CONTROL...ESPECIALLY FIRES THAT OCCUR IN AN OPEN AREA WHERE THE
WINDS WILL BE STRONGEST. 

NO BURNING SHOULD BE ATTEMPTED AT ALL WEDNESDAY. IF YOU SPOT A
FIRE NEAR YOUR LOCATION....CALL THE FIRE DEPARTMENT IMMEDIATELY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE LIKELY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE CONDITIONS FAVORABLE FOR FIRE GROWTH.


$$
3 follow-up statements
000 
WWUS82 KRAH 020851
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
351 AM EST WED JAN 2 2008

...WINDY AND VERY DRY AIR WILL RAISE THE THREAT FOR WILDFIRE TODAY...

NCZ007>011-021>028-038>043-073>078-083>086-088-089-022200-
/O.EXT.KRAH.FW.W.0001.080102T1400Z-080102T2200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
351 AM EST WED JAN 2 2008

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 5 PM
EST THIS AFTERNOON...

WITH THE ARRIVAL OF COLD AIR...BLUSTERY NORTHWEST WINDS WILL
INCREASE TO BETWEEN 15 AND 25 MPH WITH GUSTS TO AROUND 30 MPH
DURING TODAY. RELATIVE HUMIDITY WILL DROP TO AROUND 25 PERCENT. ANY
FIRES THAT OCCUR MAY QUICKLY BURN OUT OF CONTROL...ESPECIALLY IN
AREAS OF TALL GRASS AND LEAF LITTER.

ANY BURNING SHOULD BE POSTPONED UNTIL THE DANGER SUBSIDES. IF YOU
SPOT A FIRE NEAR YOUR LOCATION....CALL THE FIRE DEPARTMENT OR 911
IMMEDIATELY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE LIKELY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE ADVERSE CONDITIONS FOR FIRE CONTROL.

$$
000 
WWUS82 KRAH 021608
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1108 AM EST WED JAN 2 2008

...WINDY AND VERY DRY AIR WILL RAISE THE THREAT FOR WILDFIRE
TODAY...

NCZ007>011-021>028-038>043-073>078-083>086-088-089-022200-
/O.CON.KRAH.FW.W.0001.000000T0000Z-080102T2200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1108 AM EST WED JAN 2 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 25 PERCENT THIS
AFTERNOON. THE LOW RELATIVE HUMIDITY COUPLED WITH BLUSTERY
NORTHWEST WINDS BETWEEN 15 AND 25 MPH... WITH GUSTS UP TO 35
MPH... WILL CREATE ADVERSE FIRE BEHAVIOR TODAY.

ANY BURNING SHOULD BE POSTPONED UNTIL THE DANGER SUBSIDES. IF YOU
SPOT A FIRE NEAR YOUR LOCATION....CALL THE FIRE DEPARTMENT OR 911
IMMEDIATELY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE LIKELY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE ADVERSE CONDITIONS FOR FIRE CONTROL.

$$

MWS
000 
WWUS82 KRAH 022205
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EST WED JAN 2 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-022315-
/O.EXP.KRAH.FW.W.0001.000000T0000Z-080102T2200Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
505 PM EST WED JAN 2 2008

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT.

$$

21

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Jan 1, 2:55 PM EST, 18 minutes earlier.

Area forecast discussion, Jan 1, 2:55 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EST TUE JAN 1 2008

.SYNOPSIS...LOW PRESSURE OVER NEW ENGLAND AND STRONG HIGH
PRESSURE OVER THE PLAINS WILL DRIVE MUCH COLDER AIR INTO THE REGION
ON BRISK NORTHWEST WINDS TONIGHT THROUGH WEDNESDAY. HIGH PRESSURE
WILL SETTLE OVER THE AREA THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 200 PM TUESDAY...A VERY COLD AND BLUSTERY WEATHER PATTERN
SETTING UP FOR ALL OF CENTRAL NC FOR THE NEXT FEW DAYS. VERY DRY AIR
WITH DWPTS FALLING WELL INTO THE TEENS HAS BEEN SURGING IN FROM THE
NW DURING THE AFTERNOON WITH NW WINDS GUSTING TO 20 MPH. THE NAM IS
HANDLING THE DRY AIR THE BEST BUT IT STILL UNDER DOING THE DRYNESS
OF THE AIRMASS ALL THE WAY BACK TO THE UPPER PLAINS. OVERNIGHT LOW
DROP INTO THE MID 20S WITH STRONG MIXING AND CONTINUED GUSTY WINDS
KEEPING LOW FROM FALLING ANY LOWER.

MAIN CONCERN OVERNIGHT AND INTO THE MORNING HOURS ON WEDNESDAY IS
THE UPPER TROUGH AXIS WHICH CROSSES THE AREA WITH A 35-40/SEC
VORTICITY MAXIMUM AND SIGNIFICANT 700-300 MB LAYER DIFFERENTIAL
VORTICITY SUGGESTING STRONG UPWARD VERTICAL MOTION. THE NAM AND GFS
BOTH HAVE AMPLE MOISTURE BELOW 600 MB TO GENERATE SOME SCATTERED
SNOW SHOWERS GIVING THE AMOUNT OF DYNAMICS. EXPECT SOME SUBLIMATING
DUE TO THE DRY AIR...HOWEVER...SNOWFALL RATES COULD ALLOW FOR QUICK
BURST OF SNOW IN SCATTERED SHOWERS WED MORNING MAINLY NORTH OF
HIGHWAY 64.  WILL UPGRADE THE MENTION OF FLURRIES TO A A CHANCE OF
SNOW SHOWERS ALONG AND NORTH OF HIGHWAY 64. WE WILL ALSO INCLUDE A
MENTION OF SOME VERY LIGHT ACCUMULATION OF DRY SNOW GIVEN THE COLD
OVERNIGHT TEMPS ACROSS THE NW PIEDMONT EAST TO HILLSBORO...ROXBORO
AND KERR LAKE.

WITH STRONG MIXING NW WINDS WEDNESDAY WILL FREQUENTLY GUST UP TO
20-30 AND WITH AFTERNOON HIGHS ONLY TOPPING OUT IN THE 30S TO LOWER
40S. WIND CHILLS THROUGHOUT THE DAY WILL REMAIN VERY COLD AND ONLY
IN THE 20S.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 255 PM TUESDAY...VERY COLD AIR WILL SETTLE OVER FORECAST AREA
AS HIGH PRESSURE BUILDS INTO REGION BEHIND EXITING UPPER LEVEL
SYSTEM. SKIES WILL CLEAR BY SUNSET WED NIGHT WHILE WINDS WILL
GRADUALLY SUBSIDE. DO NOT EXPECT AIR MASS TO DECOUPLE OVERNIGHT
WHICH WILL ALLOW AIR NEAR SURFACE TO REMAIN MIXED. THIS SHOULD
RESULT IN MIN TEMPS NEAR 20 DEGREES WITH WIND CHILL VALUES LATE WED
NIGHT THROUGH EARLY THU MORNING BETWEEN 10 AND 15 DEGREES.

850 THERMAL TROUGH OVER REGION THU WITH 850 TEMPS MINUS 12 TO MINUS
14. WHILE NOT AS BLUSTERY AS WED...STOUT NORTH WIND THU AND
AFTERNOON TEMPS ONLY IN THE 35-40 DEGREE RANGE WILL MAKE IT A VERY
CHILLY DAY.

SURFACE RIDGE SETTLES OVER THE AREA, SETTING UP FOR IDEAL COOLING
CONDITIONS. MINS FRI MORNING 15-20 DEGREES WITH THE NORMALLY COLDER
LOCALES (LOUISBURG, HENDERSON, RURAL HALL) HOVERING BETWEEN 10-13
DEGREES.

AIR MASS WILL BEGIN GRADUAL MODERATION FRI AS L/W TROUGH LIFTS NE.
850MB TEMPS WARM ABOVE FREEZING AND LOW LEVEL FLOW BECOMES SW. TEMPS
SHOULD REBOUND 25-30 DEGREES FROM MORNING LOWS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 255 PM TUESDAY...AIR MASS WILL CONTINUE TO MODERATE THROUGH
THE PERIOD AS UPPER LEVEL RIDGE AMPLIFIES JUST OFF THE SE U.S. AND
SURFACE RIDGE BECOMES ORIENTATED W-E ACROSS AREA. THIS WILL RESULT
IN MILD AND DRY CONDITIONS. EXPECT TO SEE SOME PERIODS OF
CLOUDINESS...MAINLY OF THE MID AND HIGH VARIETY EARLY IN PERIOD IN
W-SW FLOW ALOFT...AND POSSIBLY MORNING FOG/STRATUS EARLY NEXT WEEK
IN LOW LEVEL SE FLOW. THICKNESSES SUPPORT MAX TEMPS WELL ABOVE
NORMAL EARLY NEXT WEEK. THIS FAR OUT...WENT A SHADE BELOW MOS
GUIDANCE FOR SUN-MON.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
AS OF 200 PM TUESDAY...
VFR CONDITIONS THROUGHOUT THIS EVENING. THE FRONT HAS PUSHED
OFFSHORE AND NW WINDS GUSTING TO 20 MPH HAVE PERSISTED ACROSS THE
AREA THIS AFTERNOON. WINDS WILL REMAIN OUT OF THE NW TONIGHT AND
CONTINUE AROUND 12KT WITH SOME OCCASIONAL GUSTS. A VERY STRONG UPPER
LEVEL DISTURBANCE APPROACHES FROM THE NW WEDNESDAY MORNING AND
CROSSES CENTRAL NC BY EARLY AFTERNOON. THIS STRONG DISTURBANCE WILL
RESULT IN THE POSSIBILITY OF A FEW SCATTERED SNOW SHOWERS FROM INT
AND GSO EAST TO RDU AND RWI. SOME OF THESE BRIEF SNOW SHOWERS COULD
LIMIT VISIBILITY TO A MILE AT TIMES ESPECIALLY AT INT AND GSO. THE
SCATTERED SNOW SHOWERS WILL TAPER OFF FROM WEST TO EAST AFTER 16Z.

NORTHWEST WINDS WILL GUST UP TO 30 MPH THROUGHOUT THE DAY WEDNESDAY.
NO SIGNIFICANT IMPACT TO AVIATION ARE EXPECTED BEYOND WEDNESDAY.

&&

.FIRE WEATHER...
WINDS OF 15-20 MPH WITH FREQUENT GUSTS AROUND 30 MPH COUPLED WITH A
BONE DRY AIRMASS WILL RESULT IN MINIMUM RH VALUES WEDNESDAY
AFTERNOON AT OR BELOW 25%. PER COORDINATION WITH STATE FORESTRY
OFFICIALS...THE MAGNITUDE OF THIS DRY AIR MASS HAS POTENTIAL TO DRY
OUT FINE FUELS INTO THE SINGLE DIGIT RH. SOME MAY THINK THAT RECENT
RAINS WILL HAVE DAMPENED FUELS SUFFICIENTLY. HOWEVER, OFFICIALS HAVE
SEEN(ON MORE THAN ONE OCCASION) AFTER A SOAKING RAIN FOLLOWED BY A
BONE DRY AIRMASS THE FINE FUEL MOISTURE DRY VERY QUICKLY. WITH
SUSTAINED WINDS 10-15 MPH EXPECTED TONIGHT AND AIRMASS BECOMING
DRIER WITH TIME...LITTLE CHANCE FOR RH RECOVERY TONIGHT.

DUE TO THIS SITUATION...WILL ISSUE A RED FLAG WARNING FOR WEDNESDAY
FOR ALL OF CENTRAL NC.
&&

.CLIMATE...

DECEMBER RECORDS AT RDU...
THE MONTHLY AVERAGE TEMPERATURE WAS 48.5 MAKING DECEMBER 2007 THE
4TH WARMEST AT RDU SINCE 1944. ON DECEMBER 10TH RDU HIT 81 DEGREES
SETTING AN ALL TIME RECORD HIGH TEMPERATURE FOR THE MONTH OF
DECEMBER. THE PREVIOUS RECORD HIGH FOR THE MONTH OF DECEMBER WAS 79
DEGREES SET ON DECEMBER 4, 1979.

YEARLY RECORDS FOR RALEIGH AND RDU...
RDU RECEIVED 35.81 INCHES OF RAIN IN 2007...MAKING 2007 THE 7TH
DRIEST YEAR ON RECORD AT RDU (RECORDS GOING BACK TO 1944). IT IS
WORTH NOTING THE 4.45 INCHES WHICH FELL IN DECEMBER KEPT THE AREA
FROM FALLING IN THE TOP 3 DRIEST YEARS OF ALL TIME GOING BACK TO
1887.

RDU RECORDED 92 DAYS OF MEASURABLE RAINFALL IN 2007. THIS TIES THE
FEWEST NUMBER OF DAYS WITH MEASURABLE RAINFALL(0.01 INCHES AND
GREATER) RECORDED AT RDU (GOING BACK TO 1944). THIS ALSO TIES THE
RECORD TO THE THIRD FEWEST DAYS OF MEASURABLE RAINFALL IN A YEAR FOR
THE ENTIRE RALEIGH AREA GOING BACK TO 1887.

DECEMBER RECORDS AT GSO...
GSO EXPERIENCED THE 4TH WARMEST DECEMBER ON RECORD WITH AN AVERAGE
TEMPERATURE OF 47 DEGREES. ON DECEMBER 10TH GSO TIED ITS ALL TIME
RECORD HIGH FOR DECEMBER OF 78 DEGREES.

YEARLY RECORDS AT GSO...
GSO RECEIVED 31.47 INCHES OF RAIN IN 2007 MAKING 2007 THE 4TH DRIEST
YEAR ON RECORD AT GSO GOING BACK TO 1928. 2007 WAS ALSO THE 4TH
DRIEST YEAR ON RECORD FOR THE ENTIRE GREENSBORO AREA GOING BACK TO
1903.

GSO RECORDED 86 DAYS OF MEASURABLE RAINFALL (0.01 INCHES AND
GREATER) IN 2007 WHICH WAS THE SECOND FEWEST NUMBER OF RAIN DAYS
RECORDED AT GSO. THE FEWEST NUMBER OF DAYS WITH MEASURABLE RAINFALL
IN A YEAR WAS 85 DAYS SET IN 1986.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FOR ALL OF CENTRAL NC 9 AM TO 6 PM WEDNESDAY.

&&

SYNOPSIS...DM
NEAR TERM...JO
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...JO
FIRE WEATHER...WSS
CLIMATE...JO/BSD/DM
Hazardous weather outlook, Jan 1, 4:33 AM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
433 AM EST TUE JAN 1 2008

NCZ007>011-021>028-038>041-043-020945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-
433 AM EST TUE JAN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE AIR WILL TURN MUCH COLDER WITH GUSTY WINDS TONIGHT. WIND
CHILL READINGS WILL DROP INTO THE LOWER 20S AND TEENS. OTHERWISE HAZARDOUS
WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED SNOW SHOWERS EARLY WEDNESDAY MAY LEAVE A TRACE OF SNOW ON
COLD HIGHWAYS SURFACES. TEMPORARY LOCALIZED SLICK SPOTS ON
HIGHWAYS MAY DEVELOP AND MOTORISTS SHOULD STAY ADVISED OF LATEST
CONDITIONS. WIND CHILL READINGS IN THE 20S AND TEENS WILL
CONTINUE WEDNESDAY AND WEDNESDAY NIGHT. OTHERWISE HAZARDOUS
WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ042-073>078-083>086-088-089-020945-
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
433 AM EST TUE JAN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.
THE AIR WILL TURN MUCH COLDER WITH GUSTY WINDS TONIGHT. WIND
CHILL READINGS WILL DROP INTO THE LOWER 20S AND TEENS. OTHERWISE HAZARDOUS
WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIND CHILL READINGS IN THE 20S AND TEENS WILL CONTINUE WEDNESDAY
AND WEDNESDAY NIGHT. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED
AT THIS TIME.

Nearby

Red Flag Warnings in North Carolina, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.